Orbital Varieties in slNand the Smith Conjecture

Research output: Contribution to journalArticlepeer-review


Let O be a nilpotent orbit in the Lie algebra sln(C) (that is, a class of nilpotent elements for conjugation bySLn(C).) Let V be an orbital variety contained in O andPbe the largest parabolic subgroup ofSLn(C) stabilizing V. The Smith conjecture asserts that V contains a densePorbit. This is shown to fail in general, and further those nilpotent orbits for which such a dense orbit exists are determined.

Original languageEnglish
Pages (from-to)1-31
Number of pages31
JournalJournal of Algebra
Issue number1
StatePublished - 1 Feb 1998
Externally publishedYes

Bibliographical note

Funding Information:
*This work was partially supported by the Wolf foundation. E-mail address: mtmelnik@ weizmann, weizmann.ac.il.

ASJC Scopus subject areas

  • Algebra and Number Theory


Dive into the research topics of 'Orbital Varieties in slNand the Smith Conjecture'. Together they form a unique fingerprint.

Cite this